MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-38
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Shock (2072); Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the xience skypoint drug eluted stent (des) 2.50 x 38 rx was to be used in the mid left anterior descending (mlad) lesion.However, resistance was felt and the stent failed to cross.The stent dislodged in the radial artery and has yet to be removed.A dissection occurred with subsequent poor flow.The patient was sent to the operating room (or) and was placed on impella and is in intensive care unit (icu).The procedure completed with using a non-abbott device.There were no adverse patient sequelae and no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report, the following information was provided: it was reported the xience skypoint drug eluted stent (des) 2.50 x 38 rx was to be used in the mid left anterior descending (mlad) lesion.However, resistance was felt and the stent failed to cross.The stent dislodged in the radial recurrent artery (rra) and has yet to be removed.A dissection occurred with subsequent poor flow.The dissection was treated with an unknown stent.The patient was sent to the operating room (or) and was placed on impella due to going into cardiogenic shock and is in intensive care unit (icu).The procedure completed with using a non-abbott device.There were no adverse patient sequelae and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database did not indicate a lot specific quality issue.A conclusive cause for the reported difficulties could not be determined; however, factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with the anatomy, or interaction with accessory devices.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent unexpected medical intervention, foreign body in patient and surgical intervention appear to be related to the operational context of the procedure.In this case, it is possible the device may have interacted with the mildly calcified, mildly tortuous lesion during advancement, causing the reported failure to advance, ultimately causing the reported stent dislodgement; however, without the device to examine, this cannot be confirmed.The reported patient effects of shock and dissection are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19222927
Report Number2024168-2024-05337
Device Sequence Number6923527
Product Code NIQ
UDI-Device Identifier08717648233128
UDI-Public(01)08717648233128(17)260227(10)3030641
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Catalogue Number1804250-38
Device Lot Number3030641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale